Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What causes pain at the site of injection?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2003
Answered : 849 Questions
Question
I got an olfen injection a week or so ago because i was sick.. And ever since ive got a feeling of a severe burn in the area where i got the injection
Posted Fri, 15 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Jyothi B L 21 minutes later
Hi,
It must have been an intramuscular injection and so it could be painful. Nothing to worry. IM injections are often painful in individuals not used to it.
Above answer was peer-reviewed by
 
Follow-up: What causes pain at the site of injection? 1 minute later
May i ask when will the pain go away? Its been mor than a week now
 
 
Answered by Dr. Jyothi B L 23 minutes later
Brief Answer:
Usually 2 weeks for muscle healing.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Jyothi BL.
My opinion is as follows:
1. If the muscle mass,(eg: gluteus) is more, it should disappear. If the mass is less (eg: arm), It will take around 2 weeks as muscle would have got damaged during injection and repairing takes around 2 weeks.
2. If it is only pain and no fever at present - It should go in maximum of 2 weeks.

Topically you can use painkiller sprays over it to reduce pain.

Any further queries, happy to help again.

Dr. Jyothi BL
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor